Not being a woman, I can't talk about how my period affects my UC, but I take anti-depressants as well as clonazepam, so I thought I'd throw my two cents in...
Near as I can tell, none of my flares were related to the anti-depressants, and the clonazepam seems to help me produce fewer BMs through out the day. Most anti-depressants have a constipating affect, and I think the clonazepam reduction in my anxiety makes me less prone to worry about the noises my stomach is making. I'm not saying life is all good, because quite honestly, right now I'm having a hell of a time fumctioning. I am saying that I think the anti-d's and clon might help you out.
I had a psychiatrist tell me that some of the nerve receptors in our gut are the same ones that prozac, welbutrin, etc all work on in the brain, so they should have a calming effect on the gut. Not sure I believe her, but since they all work on my brain, I keep taking them, as I have for over 15 years. One thing to keep in mind is that alot of medications have a side effect of nausea and stomach pains, so maybe the Effexor is doing something to you. I always google search medications to find out what to expect, or to find out if anything new I'm feeling could be caused by a new med. I advise you to do all the research you can on your meds. Read everything the pharmacist gives you, and look them up on the web. Knowledge is our best tool, so the more you know, the better you will be able to help yourself.
Diagnosed w/ moderate UC in May '06, had symptoms for years prior to dx